You are here

Health Warnings

How To Protect Yourself Against Liver Damage

A study published in the July 5th, 2006 edition of the Journal of the American Medical Association indicates that taking the maximum recommended dose of Tylenol (acetaminophen) for fourteen consecutive days can cause acute liver damage.

Medical researchers who co-ordinated this study had 106 participants take 4 grams of acetaminophen (the equivalent of eight 500 mg tablets of extra-strength Tylenol) every day for two weeks. Thirty-nine participants received placebo pills. Read more

 

Beware of Caffeine in Energy Drinks

Energy drinks like Red Bull, Sobe "No Fear," and Red Devil are all the rage these days, especially among teenagers and young adults.

According to a study published in the Journal of Analytical Toxicology, these and other drinks that promise to boost your metabolism and energy can contain three to four times as much caffeine as a regular soda.

These drinks can make you feel more alert and energetic in the short term, but drinking them on a regular basis can and will hurt your health over the long term. Read more

 

Most Common Household Toxins

Exposure to household toxins is linked to just about every disease that we know of, most notably cancer. Numerous animal studies have linked many of the more than 24,000 toxins that exist in our environment to negative health effects on the following systems: Read more

 

Death By Lethal Vaccine Injection

Preface

Having a son of our own, it was crushing to read the following story about a mother and father losing their precious baby. I greatly respect and appreciate the courage that it must have taken for Christine Colebeck to share her experience with others. Thank you, Christine, for sharing Laura's story with us.

- Ben Kim

***

By Christine Colebeck Read more

 

Potential Dangers of Contact Lenses

The U.S. Centers for Disease Control and Prevention (CDC) reported late last week that there has been a 19 percent increase in the number of people who have picked up a dangerous eye infection, a condition called Fesarium keratitis. Read more

 

Warfarin and Chamomile Should Not Be Taken Together

A recent case study in the Canadian Medical Association Journal points to the potential dangers of using chamomile products while taking warfarin.

Warfarin, also called Coumadin and Marevan, is an anticoagulant that is often prescribed for people who are at risk of suffering from thrombosis and embolism. Read more

 

Dangers of Tongue Piercing

I just ran across an interesting article on the dangers of tongue piercing in the on-line version of USA TODAY.

The article mentions the case study of a 20-year-old woman who grew a permanent "second tongue" after wearing a stud in her tongue for approximately one year. Her "second tongue" was scar tissue that likely formed due to irritation by an inch-long stud that was a haven for plaque formation. Read more

 

Hospitals Serving Up French Fries Laden With Trans Fats

The Center For Science In the Public Interest (CSPI) released a special report on February 6, 2006 which indicates that many of the top hospitals in the United States are serving up French fries that are laden with trans fats.

The following chart indicates the number of grams of trans fat that were found in 6 ounces of French fries from McDonald's, 18 medical centers and hospitals, and the headquarters of the National Institutes of Health, the U.S. Department of Agriculture, and the Food and Drug Administration. Read more

 

Dangers of Cheerleading

Do you know someone whose daughter is involved with cheerleading?

If so, you may want to tell him or her about a recent study in the journal Pediatrics, that reports that the number of cheerleaders that suffered concussions, broken bones, lacerations, sprains, and strains increased by more than 100 percent between 1990 and 2002.

According to the author of the study, Brenda Shields, on average, more than 16,000 cheerleaders between the ages of 5 and 18 in the United States visit a hospital emergency room with an injury each year. Read more

 

Potential Dangers Of Anti-Influenza Drug Tamiflu

I just read a disturbing article in the New York Times about recent reports of deaths and abnormal behaviour in Japanese children who were given the anti-influenza drug Tamiflu.

Here is a summary of the key points I learned from this article:

1. Tamiflu was approved for use in the United States in 1999, and in Japan in late 2000.

2. According to Roche, the manufacturer of Tamiflu, of the 13 million prescriptions written for children worldwide, 11.6 million have been in Japan. Read more

 

Pages

 
 

Join more than 80,000 readers worldwide who receive Dr. Ben Kim's newsletter

Receive simple suggestions to improve your health and mobility, plus alerts on specials and giveaways at our catalogue.